Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 91, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 22, 2013, 4:30 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 4:30 PM CDT (21:30 UTC)
- Expired
- Jul 22, 2013, 5:30 PM CDT
- In force
- 60 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 34 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:48 PM CDT | FUNNEL CLOUD | 2 Se Fountain City, WI | SPOTTER REPORTS FUNNEL CLOUD OVER MISSISSIPPI RIVER BETWEEN GOODVIEW AND FOUNTAIN CITY. ROTATION CONFIRMED BY ANOTHER LAW ENFORCEMENT OFFICER. |
| Jul 22, 5:07 PM CDT | HAIL 0.88 | 2 N Trempealeau, WI | DIME TO NICKEL SIZE HAIL REPORTED AT PEROT STATE PARK |
| Jul 22, 5:11 PM CDT | TORNADO | 1 S Bluff Siding, WI | SEVERAL REPORTS OF TORNADO...CONFIRMED BY MEDIA AND EMERGENCY MANAGEMENT WITH PHOTOS AND VIDEO. |
| Jul 22, 5:17 PM CDT | HAIL 1.75 | Centerville, WI | PING PONG BALL TO GOLF BALL SIZE REPORTED BY LAW ENFORCEMENT AND SPOTTERS |
| Jul 22, 5:19 PM CDT | FUNNEL CLOUD | Bluff Siding, WI | SEVERAL REPORTS OF A FUNNEL CLOUD IN THIS AREA BY AMATEUR RADIO OPERATORS ON BOTH MN AND WI SIDE OF THE RIVER. |
| Jul 22, 5:20 PM CDT | TORNADO | 5 Wsw Centerville, WI | POSSIBLE TORNADO AT TREMPEALEAU WILDLIFE REFUGE. SWATH OF TREES DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
808
WUUS53 KARX 222130
SVRARX
WIC011-121-222230-
/O.NEW.KARX.SV.W.0091.130722T2130Z-130722T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
430 PM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 530 PM CDT
* AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINONA...AND
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TREMPEALEAU AROUND 450 PM CDT.
GALESVILLE AROUND 500 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MARSHLAND...DODGE...PERROT
STATE PARK...TAMARACK...CENTERVILLE AND ETTRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4423 9115 4408 9115 4409 9120 4406 9122
4407 9126 4407 9131 4402 9134 4399 9132
4398 9138 4399 9143 4402 9151 4403 9158
4410 9171 4413 9172 4416 9182 4420 9185
TIME...MOT...LOC 2130Z 267DEG 23KT 4409 9162
HAIL...1.00IN
WIND...60MPH
$$
RRS4 follow-up statements
416
WWUS53 KARX 222144
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT MON JUL 22 2013
WIC011-121-222230-
/O.CON.KARX.SV.W.0091.000000T0000Z-130722T2230Z/
BUFFALO WI-TREMPEALEAU WI-
444 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TREMPEALEAU AND SOUTHEASTERN BUFFALO COUNTIES UNTIL 530 PM CDT...
AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF WINONA...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GALESVILLE AROUND 500 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CENTERVILLE...FRENCHVILLE...
ETTRICK...BEACH CORNERS...HEGG AND PEACOCK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4421 9163 4423 9115 4408 9115 4409 9120
4406 9122 4407 9131 4402 9134 4399 9133
4399 9143 4401 9145 4403 9157 4410 9170
4413 9172
TIME...MOT...LOC 2144Z 266DEG 23KT 4412 9150
HAIL...1.00IN
WIND...60MPH
$$
RRS165
WWUS53 KARX 222201
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
501 PM CDT MON JUL 22 2013
WIC011-121-222230-
/O.CON.KARX.SV.W.0091.000000T0000Z-130722T2230Z/
BUFFALO WI-TREMPEALEAU WI-
501 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TREMPEALEAU AND SOUTHEASTERN BUFFALO COUNTIES UNTIL 530 PM CDT...
AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
GALESVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GALESVILLE AROUND 510 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FRENCHVILLE...ETTRICK AND
PEACOCK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING LARGE HAIL...DESTRUCTIVE WINDS AND POSSIBLY A
TORNADO. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN INTERIOR
ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 4413 9164 4422 9147 4423 9115 4408 9115
4409 9120 4406 9122 4407 9131 4402 9134
4399 9133 4399 9143 4401 9145 4403 9157
4408 9167 4409 9167
TIME...MOT...LOC 2201Z 281DEG 22KT 4410 9144
HAIL...1.00IN
WIND...60MPH
$$
RRS295
WWUS53 KARX 222210
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT MON JUL 22 2013
WIC011-121-222230-
/O.CON.KARX.SV.W.0091.000000T0000Z-130722T2230Z/
BUFFALO WI-TREMPEALEAU WI-
510 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TREMPEALEAU AND EXTREME SOUTHEASTERN BUFFALO COUNTIES UNTIL 530 PM
CDT...
AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESVILLE...
AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...AT 507 PM NICKLE SIZED HAIL WAS REPORTED IN PERROT STATE
PARK.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GALESVILLE...IDUNA...FRENCHVILLE...ETTRICK...BEACH CORNERS...THIMBLE
PARK...HEGG AND PEACOCK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING LARGE HAIL...DESTRUCTIVE WINDS AND POSSIBLY A
TORNADO. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN INTERIOR
ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 4412 9157 4421 9135 4423 9115 4408 9115
4409 9120 4406 9122 4407 9131 4402 9134
4399 9133 4399 9143 4401 9145 4403 9156
4406 9164 4407 9164
TIME...MOT...LOC 2208Z 281DEG 22KT 4409 9138
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RRS891
WWUS53 KARX 222220
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
520 PM CDT MON JUL 22 2013
WIC011-121-222230-
/O.CON.KARX.SV.W.0091.000000T0000Z-130722T2230Z/
BUFFALO WI-TREMPEALEAU WI-
520 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TREMPEALEAU AND EXTREME SOUTHEASTERN BUFFALO COUNTIES UNTIL 530 PM
CDT...
AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESVILLE...
AND MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...AT 517 PM GOLF BALL SIZED HAIL WAS REPORTED IN CENTERVILLE.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEACH CORNERS...THIMBLE PARK...HEGG AND PEACOCK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4412 9157 4421 9135 4423 9115 4408 9115
4409 9120 4406 9122 4407 9131 4402 9134
4399 9133 4399 9143 4401 9145 4403 9156
4406 9164 4407 9164
TIME...MOT...LOC 2219Z 281DEG 22KT 4407 9129
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:22 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 22, 3:22 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 322 PM CDT MON JUL 22 2013 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) ISSUED AT 322 PM CDT MON JUL 22 2013 DATA ANALYSIS HAS A DEEP 999MB LOW OVER WESTERN ONTARIO CANADA WITH A COLD FRONT EXTENDING ACROSS WESTERN LAKE MICHIGAN INTO THE TWIN CITIES AND THEN INTO WESTERN IA. RADAR WAS SHOWING SHOWERS/THUNDERSTORMS FIRING ACROSS NORTHWEST INTO WEST CENTRAL WI AHEAD OF THE FRONT. THIS CONVECTION IS EXPECTED TO CONTINUE UPSCALE TREND AND EXPAND SOUTHWARD ALONG THE FRONT OVER THE NEXT COUPLE OF HOURS AS CAPE INCREASES OUT AHEAD OF THE FRONTAL BOUNDARY. NSSL WRF AND A COUPLE OTHER WRF MODELS SHOW A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS OCCURING ALONG THIS FRONT AS IT SLIPS SOUTHEAST ACROSS THE AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH THE LINE OF STORMS. AN ISOLATED TORNADO THREAT WILL BE MAINLY NORTH OF I-94 WHERE STRONGER SHEAR/STORM RELATIVE HELICITY WILL EXIST. LOOK FOR THIS FRONT AND STORMS TO PRETTY MUCH EXIT THE AREA AROUND 03Z WITH SKIES CLEARING FROM NORTHWEST TO THE SOUTHEAST AFTER MIDNIGHT. COOLER/DRIER AIR WILL FILTER INTO THE REGION ON TUESDAY AS CANADIAN HIGH PRESSURE BUILDS IN. PLAN ON HIGHS IN THE 70S WITH DEW POINTS LOWERING INTO THE LOW/MID 50S. HIGH PRESSURE WILL THEN SETTLE OVER THE REGION FOR CLEAR/CALM CONDITIONS. THIS SYNOPTIC SETUP WILL BE PRIME FOR LATE NIGHT/EARLY MORNING RIVER VALLEY FOG. BASED ON THIS SIGNAL...WENT WITH AREAS OF FOG ALONG THE WISCONSIN/MISSISSIPPI RIVER VALLEYS AND THEIR TRIBUTARIES. ALSO INCLUDED AREAS OF FOG IN THE CRANBERRY BOG COUNTRY OF CENTRAL WISCONSIN WHERE OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT IN THE MIDDLE 40S. LOW TO MIDDLE 50S ARE EXPECTED ELSEWHERE ACROSS THE FORECAST AREA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 322 PM CDT MON JUL 22 2013 AFTER SOME EXPECTED MORNING FOG WEDNESDAY...MODELS HINTING AT DECAYING SHRA/TS ACTIVITY MOVING TOWARD THE AREA FROM THE NORTHERN PLAIN AHEAD OF A MID-LEVEL SHORTWAVE TROUGH. DID INCLUDE A SMALL-END SLIGHT CHANCE SHRA/TS ACROSS NORTH CENTRAL WI INTO SOUTHEAST MN/NORTHEAST IA. LOOK OF THAT MID-LEVEL TROUGH AND ASSOCIATED COLD FRONT TO MOVE INTO THE REGION WEDNESDAY NIGHT/THURSDAY WITH A GENERAL INCREASE IN 850MB MOISTURE TRANSPORT. BY THURSDAY AFTERNOON NAM IS INDICATING 0-1KM MLCAPE INCREASING INTO THE 1000-200J/KG RANGE WITH 0-3KM BULK SHEAR IN THE 20-25KT RANGE. WITH COOLING ALOFT...SEEMS LIKE HAIL WOULD BE THE MAIN THREAT WITH THE STRONGER CONVECTION. WILL HAVE TO KEEP AND EYE ON THIS FOR THE POSSIBILITY OF SOME ISOLATED SEVERE CONVECTION. MODELS SHOWING THIS FRONTAL BOUNDARY THEN LAYS UP WEST TO EAST ACROSS SOUTHERN WI INTO NORTHERN IA THURSDAY NIGHT FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. CARRIED SHRA/TS CHANCES INTO FRIDAY...BUT WOULD BE SURPRISED IF SUBSEQUENT FORECAST BECOME DRIER AS MODELS BEGINNING TO INDICATE A SOUTHWARD SURGE OF THE FRONT OUT OF THE AREA. A FEW SHOWERS AND STORMS COULD STILL BE POSSIBLE ACROSS SOUTHERN WI/NORTHEAST IA SATURDAY AS COLD AIR ALOFT AND AN EMBEDDED TROUGH ROTATES THROUGH THAT AREA. FOR SATURDAY NIGHT THROUGH MONDAY...WEATHER APPEARS DRY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. AS FOR TEMPERATURES...COOLER THAN NORMAL READING ARE EXPECTED AS COLDER NORTHWEST FLOW TAKES HOLD ACROSS THE AREA WEDNESDAY THROUGH SATURDAY. PLAN ON HIGHS IN THE 70S FOR WEDNESDAY THROUGH FRIDAY WITH THE COOLEST DAY LOOKING TO BE ON SATURDAY WITH HIGHS RANGING FROM 69 TO 76 DEGREES. SOME REBOUND IN TEMPERATURES SHOULD OCCUR SUNDAY/MONDAY AS HEIGHTS BUILD OVER THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1232 PM CDT MON JUL 22 2013 APPROACHING COLD FRONT WILL LIKELY BRING WINDOW OF CONVECTION THAT COULD BRING TEMPORARY MVFR CONDITIONS UNTIL PASSAGE EARLY THIS EVENING. NORMAL VEERING WIND SHIFT EXPECTED WITH FRONT AS WELL. QUESTIONS TO WHAT DEGREE STRATUS FIELD IN BROAD COLD AIR ADVECTION BEHIND FRONT WILL HOLD TOGETHER AND IMPACT AVIATION TONIGHT. VERY CELLULAR NATURE TO CLOUDS SUGGEST MORE DIURNAL BUT FEEL THERE WILL LIKELY BE A WINDOW OF LOWER CEILINGS BEFORE IT DISSIPATES. COULD SEE SOME REFORM LATER TUESDAY AS WELL IN COLDER AIR ALOFT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM...DAS AVIATION...SHEA
Hazardous weather outlook, Jul 22, 3:19 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 319 PM CDT MON JUL 22 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-231200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 319 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WERE GROWING AROUND THE AREA AHEAD OF AN APPROACHING COLD FRONT. ALTHOUGH NOT ALL AREAS WILL SEE THIS STORM ACTIVITY... THE STRONGER STORMS THAT MOVE SOUTHEAST THROUGH THE AREA WILL HAVE THE POTENTIAL TO PRODUCE HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN. LIGHTNING IS ANOTHER THREAT. THESE STORMS WILL AFFECT PARTS OF THE AREA THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE THUNDERSTORM CHANCES WEDNESDAY NIGHT THROUGH SUNDAY. MOST OF THE STORMS DURING THIS PERIOD WILL LIKELY BE NON-SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED AT TIMES THROUGH 8 PM THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ/SHEA
In the hours before
Special weather statement, Jul 22, 3:45 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 345 PM CDT MON JUL 22 2013 IAZ008>010-018-019-MNZ079-087-088-094>096-WIZ032>034-041-222130- BUFFALO-CHICKASAW-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-LA CROSSE- MITCHELL-MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINNESHIEK-WINONA- 345 PM CDT MON JUL 22 2013 ...LINE OF THUNDERSTORMS DEVELOPING ACROSS THE AREA... AT 345 PM...A LINE OF THUNDERSTORMS CONTINUED TO DEVELOP...EXTENDING FROM NEAR EAU CLAIRE AND ALMA WISCONSIN ACROSS SOUTHEAST MINNESOTA TO NEAR SAINT ANSGAR AND MASON CITY IOWA. THE LINE WAS MOVING EAST AROUND 30 MPH. BY 430 PM THE LINE WILL BE NEAR OSSEO WISCONSIN TO EAST OF WINONA MINNESOTA TO NEAR CHARLES CITY IOWA. AS THE STORMS DEVELOP ALONG THE LINE THROUGH THE REST OF THE AFTERNOON...A FEW OF THEM ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IF ONE OF THESE STORMS APPROACHES YOUR LOCATION...MOVE INSIDE A STURDY BUILDING UNTIL IT PASSES. RRS
Local storm report, Jul 22, 3:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL STACYVILLE 43.44N 92.78W
07/22/2013 M0.88 INCH MITCHELL IA LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL
&&
MWLocal storm report, Jul 22, 4:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
416 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL STACYVILLE 43.44N 92.78W
07/22/2013 M1.00 INCH MITCHELL IA PUBLIC
&&
ZTLocal storm report, Jul 22, 4:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
419 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 2 W LE ROY 43.51N 92.55W
07/22/2013 M52 MPH MOWER MN TRAINED SPOTTER
&&
ZTSpecial weather statement, Jul 22, 4:25 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 425 PM CDT MON JUL 22 2013 IAZ008>011-018-019-029-MNZ088-095-096-WIZ032>034-041-042-053-222215- ALLAMAKEE-BUFFALO-CHICKASAW-FAYETTE-FILLMORE-FLOYD-HOUSTON-HOWARD- JACKSON-LA CROSSE-MITCHELL-MONROE-TREMPEALEAU-VERNON-WINNESHIEK- WINONA- 425 PM CDT MON JUL 22 2013 ...LINE OF THUNDERSTORMS CONTINUED TO DEVELOP... AT 425 PM...A LINE OF THUNDERSTORMS CONTINUED TO DEVELOP...EXTENDING FROM NEAR OSSEO WISCONSIN TO WINONA MINNESOTA THEN TO NORTH OF CHARLES CITY IOWA. THE LINE CONTINUED TO MOVE EAST AROUND 25 MPH. THE STRONGEST OF THE STORMS WERE NEAR THE MINNESOTA-IOWA STATE LINE. BY 515 PM THE LINE WILL BE NEAR BLACK RIVER FALLS AND LA CROSSE WISCONSIN TO HOUSTON MINNESOTA AND NEW HAMPTON IOWA. AS THE STORMS DEVELOP ALONG THE LINE AND MOVE EAST THROUGH THE REST OF THE AFTERNOON...A FEW OF THEM ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH SOME OF THE STORMS. IF ONE OF THESE STORMS APPROACHES YOUR LOCATION...MOVE INSIDE A STURDY BUILDING UNTIL IT PASSES. RRS
Local storm report, Jul 22, 4:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
426 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL MINNEISKA 44.19N 91.87W
07/22/2013 M0.75 INCH WABASHA MN AMATEUR RADIO
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:14 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 61 min |
| Jul 22, 5:14 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 61 min |
| Jul 22, 5:24 PM CDT | Tornado Warning | ARX | Trempealeau | 36 min |
| Jul 22, 5:25 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 35 min |
| Jul 22, 6:39 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.